Alert archive / Colorado / Winter Storm Warnings in 2022
Winter Storm Warning 8, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm warning at Apr 3, 2022, 6:20 PM MDT for 8 counties in Colorado. It was in force for 15 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 3, 2022, 6:20 PM MDT (00:20 UTC)
- Expired
- Apr 4, 2022, 9:00 AM MDT
- In force
- 15 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Pueblo County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 125 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 6:30 PM MDT | HEAVY SNOW 11.1 | 1 Wsw Rosita, CO | 2-4 INCH HOURLY SNOWFALL RATES ARE OCCURRING. |
| Apr 3, 7:11 PM MDT | HEAVY SNOW 10.5 | Rosita, CO | SNOWING HEAVILY, 3-4 INCH HOURLY SNOWFALL RATES AT THIS TIME. |
| Apr 3, 8:03 PM MDT | SNOW 5 | 5 W Westcliffe, CO | STORM TOTAL SNOW SO FAR AT LOCATION. STILL SNOWING AT LOCATION. |
| Apr 3, 8:24 PM MDT | SNOW 9.5 | 6 Sw Westcliffe, CO | STORM TOTAL SNOW SO FAR AT LOCATION. STILL SNOWING AT LOCATION. |
| Apr 3, 9:15 PM MDT | SNOW 14 | Rosita, CO | UPDATED SNOW TOTALS FROM PREVIOUS REPORT. STILL SNOWING AT LOCATION, WITH ABOUT 1 INCH PER HOUR. |
| Apr 3, 9:43 PM MDT | SNOW 17.5 | 1 Wsw Rosita, CO | STORM TOTAL SNOW SO FAR AT LOCATION. STILL SNOWING AT LOCATION. |
| Apr 4, 12:03 AM MDT | SNOW 20.5 | 1 Wsw Rosita, CO | STORM TOTAL SNOW SO FAR AT LOCATION. STILL LIGHTLY SNOWING AT LOCATION. LIQUID EQUIVALENT WAS 0.96IN. |
| Apr 4, 7:28 AM MDT | HEAVY SNOW 9 | 5 W Westcliffe, CO | STORM TOTAL WITH AND ADDITIONAL 4 INCHES SINCE 8 PM APRIL 3. STILL SNOWING AT LOCATION. |
| Apr 4, 7:37 AM MDT | HEAVY SNOW 11.5 | 6 Sw Westcliffe, CO | STORM TOTAL WITH AN ADDITIONAL 2 INCHES SINCE 830 PM 4/3/22. |
| Apr 4, 7:55 AM MDT | SNOW 2.3 | 5 Nne Spanish Peaks, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.3 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2089 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
223 WWUS45 KPUB 040020 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 620 PM MDT Sun Apr 3 2022 COZ072-073-079-080-040830- /O.UPG.KPUB.WW.Y.0016.000000T0000Z-220404T1500Z/ /O.NEW.KPUB.WS.W.0008.220404T0020Z-220404T1500Z/ Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- 620 PM MDT Sun Apr 3 2022 ...WINTER STORM WARNING IN EFFECT UNTIL 9 AM MDT MONDAY... * WHAT...Heavy snow. Additional snow accumulations of up to 8 inches. * WHERE...Northern Sangre de Cristo Mountains Between 8500 and 11000 Feet, Northern Sangre de Cristo Mountains Above 11000 Feet, Wet Mountains between 6300 and 10000 Feet and Wet Mountains Above 10000 Feet Counties. * WHEN...Until 9 AM MDT Monday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ078-040830- /O.NEW.KPUB.WS.W.0008.220404T0020Z-220404T1500Z/ Wet Mountain Valley Below 8500 Feet- 620 PM MDT Sun Apr 3 2022 ...WINTER STORM WARNING IN EFFECT UNTIL 9 AM MDT MONDAY... * WHAT...Heavy snow. Total snow accumulations of 5 to 10 inches. * WHERE...Wet Mountain Valley Below 8500 Feet County. * WHEN...Until 9 AM MDT Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ075-040830- /O.CON.KPUB.WW.Y.0016.000000T0000Z-220404T1500Z/ Southern Sangre de Cristo Mountains Above 11000 Feet- 620 PM MDT Sun Apr 3 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT MONDAY... * WHAT...Snow. Additional snow accumulations of 4 to 6 inches. * WHERE...Southern Sangre de Cristo Mountains Above 11000 Feet County. * WHEN...Until 9 AM MDT Monday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
3 follow-up statements
175 WWUS45 KPUB 040118 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 718 PM MDT Sun Apr 3 2022 COZ072-073-079-080-040930- /O.CON.KPUB.WS.W.0008.000000T0000Z-220404T1500Z/ Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- 718 PM MDT Sun Apr 3 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MDT MONDAY... * WHAT...Heavy snow. Total snow accumulations by Monday morning will be 1 to 2 feet. * WHERE...Wet Mountains between 6300 and 10000 Feet, Wet Mountains Above 10000 Feet, Northern Sangre de Cristo Mountains Above 11000 Feet and Northern Sangre de Cristo Mountains Between 8500 and 11000 Feet Counties. * WHEN...Until 9 AM MDT Monday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS... Multiple reports of heavy snow, with 2-4" snow rates, have been received, and will likely continue to the next few hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ078-040930- /O.CON.KPUB.WS.W.0008.000000T0000Z-220404T1500Z/ Wet Mountain Valley Below 8500 Feet- 718 PM MDT Sun Apr 3 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MDT MONDAY... * WHAT...Heavy snow. Total snow accumulations up to around 1 foot. * WHERE...Wet Mountain Valley Below 8500 Feet County. * WHEN...Until 9 AM MDT Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS... Multiple reports of heavy snow, with 2-4" snow rates, have been received, and will likely continue to the next few hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ075-040930- /O.CON.KPUB.WW.Y.0016.000000T0000Z-220404T1500Z/ Southern Sangre de Cristo Mountains Above 11000 Feet- 718 PM MDT Sun Apr 3 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT MONDAY... * WHAT...Snow. Additional snow accumulations of 3 to 5 inches. * WHERE...Southern Sangre de Cristo Mountains Above 11000 Feet County. * WHEN...Until 9 AM MDT Monday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
406 WWUS45 KPUB 040930 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 330 AM MDT Mon Apr 4 2022 COZ072-073-079-080-041500- /O.CON.KPUB.WS.W.0008.000000T0000Z-220404T1500Z/ Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- 330 AM MDT Mon Apr 4 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * WHAT...Heavy snow. Additional snow accumulations of up to two inches. * WHERE...Wet Mountains and northern Sangre de Cristo Mountains. * WHEN...Until 9 AM MDT this morning. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ078-041500- /O.CON.KPUB.WS.W.0008.000000T0000Z-220404T1500Z/ Wet Mountain Valley Below 8500 Feet- 330 AM MDT Mon Apr 4 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * WHAT...Heavy wet snow. Additional snow accumulations of up to one inch. * WHERE...Wet Mountain Valley Below 8500 Feet County. * WHEN...Until 9 AM MDT this morning. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ058-060-041730- /O.NEW.KPUB.WW.Y.0017.220405T0300Z-220406T0600Z/ Western Mosquito Range/East Lake County Above 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- 330 AM MDT Mon Apr 4 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT MDT TUESDAY NIGHT... * WHAT...Snow expected. Total snow accumulations of up to 10 inches. Winds gusting as high as 75 mph. * WHERE...Sawatch Mountains and Mosquito Mountains above 11000 feet * WHEN...From 9 PM this evening to midnight MDT Tuesday night. * IMPACTS...Plan on slippery road conditions. Widespread blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. Very strong winds could cause extensive tree damage. * ADDITIONAL DETAILS...Heavy wind driven snow will cause drifting and low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ075-041500- /O.CON.KPUB.WW.Y.0016.000000T0000Z-220404T1500Z/ Southern Sangre de Cristo Mountains Above 11000 Feet- 330 AM MDT Mon Apr 4 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * WHAT...Snow. Additional snow accumulations of up to two inches. Winds gusting as high as 35 mph. * WHERE...Southern Sangre de Cristo Mountains Above 11000 Feet County. * WHEN...Until 9 AM MDT this morning. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
661 WWUS45 KPUB 041446 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 846 AM MDT Mon Apr 4 2022 COZ072-073-079-080-041600- /O.EXP.KPUB.WS.W.0008.000000T0000Z-220404T1500Z/ Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- 846 AM MDT Mon Apr 4 2022 ...WINTER STORM WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... Snow showers in the area will come to an end by later morning. No significant accumulations are expected. $$ COZ078-041600- /O.EXP.KPUB.WS.W.0008.000000T0000Z-220404T1500Z/ Wet Mountain Valley Below 8500 Feet- 846 AM MDT Mon Apr 4 2022 ...WINTER STORM WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... Snow showers in the area will come to an end by later morning. No significant accumulations are expected. $$ COZ075-041600- /O.EXP.KPUB.WW.Y.0016.000000T0000Z-220404T1500Z/ Southern Sangre de Cristo Mountains Above 11000 Feet- 846 AM MDT Mon Apr 4 2022 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING... Snow showers will continue through late morning. Another 1 to 3 inches will be possible. $$ COZ058-060-042300- /O.CON.KPUB.WW.Y.0017.220405T0300Z-220406T0600Z/ Western Mosquito Range/East Lake County Above 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- 846 AM MDT Mon Apr 4 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT MDT TUESDAY NIGHT... * WHAT...Snow expected. Total snow accumulations of up to 7 inches. Winds gusting as high as 75 mph. * WHERE...Western Mosquito Range/East Lake County Above 11000 Feet and Eastern Sawatch Mountains Above 11000 Feet Counties. * WHEN...From 9 PM this evening to midnight MDT Tuesday night. * IMPACTS...Plan on slippery road conditions. Widespread blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. Very strong winds could cause extensive tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Hodanish
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm warning went out at Apr 3, 3:30 PM MDT, 2 hours 50 minutes earlier.
Area forecast discussion, Apr 3, 3:30 PM MDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 330 PM MDT Sun Apr 3 2022 .SHORT TERM...(This evening through Monday) Issued at 320 PM MDT Sun Apr 3 2022 Key Messages: 1) Mtn snows, especially N Sangres. 2) Areas of dense fog late this and early tomorrow N El Paso county. Currently... A band of showers was noted from the La Garita mountains east- northeast across El Paso county and then into NW KS. Lots a clouds were noted over all of the mtns, while bands of clouds were noted over parts of the plains. A cool front has moved across the region with upslope flow noted over most of the plains. A weak 2ndry front was likely moving south over the Palmer Divide per the gusty northerly obs over this region. Temps at 2 pm were generally in the L60s over a good part of the plains and San Luis Valle (SLV), although 40s and 50s were noted over parts of El Paso county. 20s were noted in the N mtns while 30s over the S mtns. Rest of Today and into Tonight... Guidance is verifying pretty well with the band of precip that has developed from the La Garitas into EL Paso county. This band is expected to move slowly south and pick up in intensity a bit, and this will bring some locally heavier high elevation snows to the mtns, especially the N Sangres and higher elevations of the Wets, while beneficial rains will fall over the SLV and Pueblo and El Paso counties. The Wet Mtn valley will likely see a mix, with 1 to 3 inches of snow possible this evening. An inch or snow of snow cant be ruled out over the higher elevations of N El Paso county tonight. Any snow over N El Paso county will accumulate mainly on grassy/elevated surfaces. For areas which will see all rain, expect generally ~0.1 to ~0.2" while the mtns will see higher liquid water equivalents with the snowfall. During the early morning hours (after midnight), the brunt of the precip will push south, mainly south of US 50. Most of the plains, generally east of the I-25 will not see all that much precip, except for El Paso county. One of the main concerns for the tonight period will be the potential for locally dense fog to develop over the higher elevations of the N El Paso county. With a favorable moist southerly flow developing tonight and a saturated low level atmosphere, conditions will be favorable for widespread dense fog. A dense fog advisory may be needed tonight. Dense fog is explicitly in the NDFD products for N El Paso county. Tomorrow... Flow in the lower levels is quickly going to respond to the strong jet that will begin to move into the region later tomorrow. Surface winds toward sunrise will pick up from the south and eventually southwest and this should keep the low clouds/fog ongoing across N El Paso county until mid level dry air moves in later in the morning. Morning precip over the SW mtns, and S SLV and S Sangres should end north to south by mid to late morning. By tomorrow afternoon over the plains, breezy south to southwesterly flow will occur over the plains wind winds over the mtn tops will begin to increase as the day progresses. With drier air moving into the region, skies are expected to clear out most if not all regions. Max temps will be mild across the region with readings in the 60s plains and 55 to 60F over the SLV. Temps aloft will still be cold so mtn tops temps will be in the 20s. \/Hodanish .LONG TERM...(Monday night through Sunday) Issued at 320 PM MDT Sun Apr 3 2022 Key messages: 1) Early Tuesday morning through early Wednesday morning, snow will be possible over the mountains, mainly the northern Continental Divide and the northern Sangre de Cristo Mountains. Some rain showers will occur over the adjacent plains and northern San Luis Valley. Thunder will be possible. 2) Spotty critical fire weather conditions will be a concern over the southern plains for Tuesday. More widespread critical fire conditions will be likely over the plains and San Luis Valley for Wednesday. Spotty conditions will be possible again over the eastern plains late Thursday afternoon and early evening. Windy conditions will likely exist over the plains for all three days. 3) Snow showers will be possible over the mountains next Sunday. Critical fire weather conditions will be possible over the plains. Thunder could also be possible over the San Juan Mountains. Detailed discussion: Monday night... Clearing will occur by Monday evening over the southern CWA as any remaining showers over the Southern Sangre de Cristos come to an end and subsequent high pressure building in. With some clouds still around, temperatures will be slightly modified and cool to around the upper 30s to mid 40s over the plains and upper Arkansas River Valley, and generally be in the upper teens and 20s for high country. Tuesday through Thursday... Another perturbation in the deepening longwave trough over central CONUS will send the tail end of a major shortwave over the region on Tuesday. This looks to be progressing eastward a little quicker than previous model runs which will result in snow showers to beginning over the northern Continental Divide by early in the morning. This precipitation will then fill in further to the southeast over the northern Sangre de Cristo Mountains and the Rampart Range, with a few showers over the adjacent plains and upper Arkansas River Valley, by later in the morning and afternoon. All precipitation will end by early Wednesday morning. The tightening of the pressure gradient will increase southwesterly winds ahead of the trough axis, coupled with low relative humidity values, which will result in critical fire weather conditions for the afternoon and early evening over the southern plains and along the southern I-25 corridor. Winds have been a little under for the NBM and therefore a blend of the 90th percentile was utilized once again as they were yesterday to enhance these. The downsloping winds will also allow for temperatures to be much warmer over the plains on Tuesday due to subsidence, but then passage of the trough will usher in much cooler temperatures for highs on Wednesday, returning closer to the seasonal average or slightly under for most locations. The main concern for Wednesday is going to be the likelihood of more widespread critical fire weather conditions over most areas of the plains, as well as over the San Luis Valley. An upper level jet over Colorado coupled by the deepening low pressure system downstream over the Great Lakes, and a ridge over the western CONUS further amplifying with a strengthening high pressure, will enhance the northerly wind flow over the CWA, and especially over the plains. Critical fire weather concerns will also more than likely be in place over the San Luis Valley as well. The NBM 90th percentile has been used again to enhance these winds, and temperatures have been slightly adjusted to be cooler for high temperatures on Wednesday afternoon with 50s over the plains. Dewpoints have been slightly adjusted down as well, using a NBM 10th percentile blend. At this time, critical fire weather conditions are looking to be more certain, especially with the expected winds being well above criteria for the most critical part of the day. On Thursday, the northerly winds will continue to be an issue over the eastern plains and there could be some spotty areas of continued critical fire weather concerns during the afternoon and early evening. Winds will continue to weaken going into the later part of the evening. Northerly flow will still keep the southeast Colorado relatively cool, with highs still only topping out in the upper 50s for most locations on the plains. Friday through Sunday... Deterministic models and ensemble members have changed quite a bit from where they were yesterday with respect to a trough moving over the area later in the day on Saturday. Instead, a ridge with a positively tilted axis looks to transition over the region from Friday through Saturday, and much deeper trough will be positioned over the northwest CONUS on Sunday. The GFS shows there being an upper level cut-off low over the southwest that gets absorbed into the longwave trough, which could help to add more moisture into the mid level southwesterly flow and allow for there to be some mountain snow/valley rain to move in over the southwestern CWA on Sunday and with enough instability could also result in a thunderstorm or two over the San Juan Mountains. However, the ECMWF and Canadian do not have the U/L Low feature and therefore precipitation from the trough doesn't look to begin until Monday of next week. One thing that is appearing to be certain is that the winds ahead of this trough will increase with the downsloping southwesterly flow, which will bring about warm max temperatures and possible critical fire weather concerns across the plains for Sunday afternoon next weekend. -Stewey && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 320 PM MDT Sun Apr 3 2022 KCOS... Lots of low clouds, potential dense fog and some mixed precip will be possible from later this evening into mid morning tomorrow at KCOS. MVFR conditions. Weather is expected to go downhill in earnest after 03 UTC this evening per NBM data analysis and be poor through mid morning. IFR to LIFR conditions will be possible, with the worst conditions expected around sunrise. Any snow will be wet in nature and is not expected to stick on runway surfaces. Winds will be upslope and generally light. Conditions should improve by mid to late morning. KPUB... Lots of low clouds, potential dense fog and rain will be possible from later this evening into mid morning tomorrow at KPUB. MVFR conditions. Weather is expected to go downhill in earnest after 04 UTC this evening per NBM data analysis and be poor through mid morning. IFR to LIFR conditions will be possible, with the worst conditions expected around sunrise. Conditions should improve by mid to late morning. KALS... Areas of showers (rain and snow) and lower cigs will be possible at KALS, mainly after midnight and lasting into mid to late morning tomorrow. Main concern will be MVFR conditions, but cant rule out brief periods of LIFR in any snow showers which should develop. && .PUB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 9 AM MDT Monday for COZ072-073-075- 079-080. && SHORT TERM...HODANISH LONG TERM...STEWARD AVIATION...HODANISH
Hazardous weather outlook, Apr 3, 5:53 AM MDT, 12 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 553 AM MDT Sun Apr 3 2022 COZ058>089-093>099-041200- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 553 AM MDT Sun Apr 3 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Snow expected over the mountains, with 8-12 inches expected over the northern Sangre de Cristo Mountains and 5-8 inches expected over the Wet Mountains. The rest of the mountains fall within the 3-6 inch range. The Wet Mountain Valley is expected to see 1 to 3 inches. .DAYS TWO THROUGH SEVEN...Monday through Saturday Rain and snow showers will be winding down Monday morning, with additional accumulations of 1 to 3 inches expected across the higher terrain, greatest over the eastern San Juan and La Garita mountains, as well and the northern Sangre de Cristo mountains. Breezy to windy conditions are expected over and near the higher terrain Monday night and Tuesday, with strong winds spreading out across the eastern plains Tuesday afternoon. Breezy to windy conditions are expected to continue across the area Wednesday and Thursday before diminishing Friday and into next weekend. The windy weather and persistent dry conditions will lead to the potential for critical fire weather conditions across portions of central and southeast Colorado Tuesday through Friday, with the most widespread conditions expected on Wednesday. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over the mountains and mountain valleys today and tonight. SKELLY/23
In the hours before
Local storm report, Apr 3, 4:56 PM MDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
456 PM MDT SUN APR 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM SNOW 1 WSW ROSITA 38.09N 105.35W
04/03/2022 M2.3 INCH CUSTER CO CO-OP OBSERVER
STILL SNOWING.
&&Local storm report, Apr 3, 5:57 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
557 PM MDT SUN APR 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM SNOW 4 N FLORISSANT 39.00N 105.30W
04/03/2022 M2.9 INCH TELLER CO TRAINED SPOTTER
STOPPED SNOWING AT THIS TIME.
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 3:30 AM MDT | Winter Weather Advisory | PUB | Chaffee, Lake, Saguache | 45 hr |
| Apr 4, 3:35 AM MDT | High Wind Watch | PUB | Chaffee, Custer, El Paso, Fremont, Pueblo, Teller | 11 hr |
| Apr 4, 3:01 PM MDT | High Wind Warning | PUB | Alamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 5 more | 27 hr |
| Apr 4, 3:13 PM MDT | Fire Weather Watch | PUB | Alamosa, Baca, Bent, Conejos, Costilla, Crowley and 9 more | 12 hr |
| Apr 4, 3:13 PM MDT | Red Flag Warning | PUB | Baca, El Paso, Las Animas | 27 hr |
Nearby
Winter Storm Warnings in Colorado, 2022Every winter storm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.